MAUDE Adverse Event Report: REFER TO SECTION H10 GALAXY G3 MINI 1MM X 2.5CM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

REFER TO SECTION H10 GALAXY G3 MINI 1MM X 2.5CM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Catalog Number GLM910025
Medical Device Problem Codes Separation Failure (2547); Material Protrusion/Extrusion (2979); Separation Problem (4043)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/30/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint #: (b)(4).Information regarding patient age, gender, weight, medical history, race, and ethnicity was not provided.Procode: krd/hcg.Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.((b)(4)).Lot: the product lot number was reported as l1226, but the lot number is missing a digit.Clarification has been requested.Concomitant med products (due to character limitation): traxcess14 (terumo) guidewire.Roadmaster (goodman) guiding catheter.Sl-10 (stryker) microcatheter.Enpower dcb2 detachment control box.Initial reporter - the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.The product is not available for evaluation and testing.Additional information will be submitted within 30 days of receipt.(b)(4).The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by a healthcare professional, the 1.0mm x 2.5cm galaxy g3 mini (glm910025/unk lot) thermo-mechanical coil failed to detach and then separated during a coil embolization of an unruptured anterior communicating artery.The compliant coil was chosen as the finishing coil and was delivered to the target lesion.The physician pressed the detachment button three times, but the coil did not detach.The physician moved the coil in and out several times and the coil unintentionally separated in the concomitant sl-10 (stryker) microcatheter.The coil was implanted with the delivery system even though a loop protruded out to the main vessel.A stent was implanted to press the loop against the vessel wall.A competitor coil was implanted, and the lesion¿s vessel wall was verified by angiography.The procedure was completed successfully without further incident or delay.No patient complications occurred as a result of the event.The complaint product was new and stored per labeling instructions.The procedure was conducted in accordance with the instructions for use (ifu) and a constant flush was maintained.No visible product defect/damage was noted prior to the event.Traxcess14 (terumo) guidewire, a roadmaster (goodman) guiding catheter, and an enpower dcb2 detachment control box were also used for the case.The coil delivery system has been discarded and is thus not available for evaluation.The embolic coil remains implanted in the patient and is thus not available for evaluation.No further information was provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Section b5: additional information received indicated that the correct product lot number is l11226.The complaint coil prematurely detached from the device positioning unit (dpu) at the detachment zone inside the concomitant microcatheter.The coil delivery system was removed from the patient without the need for additional intervention.A non-codman stent was implanted to secure the coil loop against the vessel wall.The user performed a pre-deployment electrical check on the device.It was not reported that the connecting cable and/or dcb was exchanged during the procedure, but all connections appeared to fit properly without the application of undue force.The product was prepped and handled according to the instructions for use (ifu) guidelines.An adequate continuous flush was maintained through the microcatheter.The user did not apply excessive force at any time.The length of procedural delay is unknown¿ however, there was not a clinically significant delay in procedure.The products used as a system with the complaint device are not available for return.No further information could be obtained.E1 - initial reporter phone: (b)(4).As reported by a healthcare professional, the 1.0mm x 2.5cm galaxy g3 mini (glm910025/l11226) thermo-mechanical coil failed to detach and then separated during a coil embolization of an unruptured anterior communicating artery.The compliant coil was chosen as the finishing coil and was delivered to the target lesion.The physician pressed the detachment button three times, but the coil did not detach.The physician moved the coil in and out several times and the coil prematurely detached from the device positioning unit (dpu) at the detachment zone in the concomitant sl-10 (stryker) microcatheter.The coil was implanted with the delivery system even though a loop protruded out to the main vessel.A non-codman stent was implanted to secure the coil loop against the vessel wall.The coil delivery system was removed from the patient without need for additional information.A competitor coil was implanted, and the lesion¿s vessel wall was verified by angiography.The procedure was completed successfully without further incident or delay.No patient complications occurred as a result of the event.There was not a clinically significant delay in the procedure.The complaint product was new and stored per labeling instructions.The procedure was conducted in accordance with the instructions for use (ifu) and an adequate continuous flush was maintained through the microcatheter.No visible product defect/damage was noted prior to the event.A pre-deployment electrical check was performed.The product was prepped and handled according to the ifu guidelines.It was not reported that the connecting cable and/or dcb was exchanged during the procedure; however, all connections appeared to fit properly without application of undue force.A traxcess14 (terumo) guidewire, a roadmaster (goodman) guiding catheter, and an enpower dcb2 detachment control box were also used in the case.No further information could be obtained.The device was not available for analysis.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related the complaint.All product rejected during manufacturing was identified as scrap and properly accounted for.Positioning difficulty, coil failure to detach, coil premature detachment, and coil protrusion into the parent vessel requiring additional intervention are known potential procedural complications associated with the use of the device.The ifu contains several cautions relating to these situations, including instructions for troubleshooting should they be encountered during use.Per the ifu: ¿if a fault light is detected, the system ready light is not illuminated, or there is no detachment after two detachment attempts, replace the dcb unit.If detachment still does not occur, carefully withdraw the entire microcoil system and redeploy a new microcoil system.¿ following failed coil detachment, it appears that the coil prematurely detached in an unintended location.This may have been related to an attempt to remove the coil by pulling the coil against resistance or coil entanglement with previously implanted coils preventing the coil from being released from the aneurysm.Implantation of the stent to fix the protruded coil against the vessel wall can minimize the risk of thrombus due to the coil remaining freely within the parent artery.With the limited information available and without the product available for analysis, the reported customer complaint could not be confirmed.Based on the device history record review, there is no indication that the event is related to the manufacturing process of the unit.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint sample; however, it is possible that clinical and procedural factors, including device manipulation, interaction with the concomitant microcatheter, and vessel/aneurysm characteristics, may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
GALAXY G3 MINI 1MM X 2.5CM
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
REFER TO SECTION H10
47709 fremont blvd
fremont CA 94538
MDR Report Key8057153
Report Number3008114965-2018-00800
Device Sequence Number16515202
Product Code KRD
UDI-Device Identifier10886704080220
UDI-Public10886704080220
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Catalogue NumberGLM910025
Device Lot NumberL11226
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/30/2018
Supplement Date Received by Manufacturer12/10/2018
Initial Report FDA Received Date11/09/2018
Supplement Report FDA Received Date12/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
REFER TO SECTION H10
Outcome Attributed to Adverse Event Required Intervention;